Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Pain in the thighs and buttocks after taking cholesterol lowering medication. Have myofascial syndrome, spinal DDD, thyroid problem. Is myositis a side effect?

I have hypercholesterolemia and a cholesterol producer. I have probably been hypothyroid since 2009, but only discovered in 2011. On levothyroxine , the thyroid condition I am sure messes with my digestive systems, nervous system . When my hypo isn t under control my cholesterol is 250 or greater, almost have to be hypert for it to be near 200. Diet isn t changing it, I already have muscle issues. Myofascial syndrome all over, and spinal ddd , cervical and lumbar. Physician pushing for prevastatin use, but made me nauseous at times, and my muscle pain increased substantially. I feel this cholesterol lowering medication doesn t agree with me, and has caused increased thigh and buttocks pain the few times I tried to take it. Is this myositis a common side effect and worth enduring for hi lipid? Cholesterol and boderline HBP only other cardiac risks..
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The muscle pains that you are having is a common side effect of the statins. If you are having a constantly high cholesterol levels, then other alternatives like Gemfibrozil and nicotinic acid need to be considered.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor